Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 112, NWS Denver/Boulder, CO

June 24, 20154 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 24, 2015, 4:45 PM MDT for 4 counties in Colorado. It was in force for 45 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 4:45 PM MDT (22:45 UTC)
Expired
Jun 24, 2015, 5:30 PM MDT
In force
45 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adams County, CO, Arapahoe County, CO, Denver County, CO, Jefferson County, CO

The radar

The Denver radar (KFTG), 30 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:45 PM MDTHAIL 0.882 Ese Denver, CO
Jun 24, 4:48 PM MDTTSTM WND DMG2 N Aurora, COPOTENTIAL BRIEF TORNADO TOUCHDOWN NEAR 10TH AND ELMIRA. A FEW TREES UPROOTED ALONG WITH ROOF MATERIAL TOSSED ONTO STREET AND AGAINST OTHER STRUCTURES.
Jun 24, 4:48 PM MDTTSTM WND DMG2 N Aurora, COSIGNIFICANT DAMAGE TO LARGE TREES WITH A FEW TOPPLED ONTO STREETS IN THE 23RD AND GALENA VICINITY.
Jun 24, 4:50 PM MDTHAIL 11 S Denver, CO
Jun 24, 4:53 PM MDTHAIL 0.882 S Denver, CO
Jun 24, 4:58 PM MDTHAIL 1Denver, CO
Jun 24, 5:02 PM MDTHAIL 16 Ne Denver, CODENVER UPPER AIR SITE
Jun 24, 5:16 PM MDTHAIL 1.53 Sse Denver, CO
Jun 24, 5:30 PM MDTHAIL 0.882 Ese Denver, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
3002 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS55 KBOU 242245
SVRBOU
COC001-005-031-059-242330-
/O.NEW.KBOU.SV.W.0112.150624T2245Z-150624T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAMS COUNTY IN NORTHEASTERN COLORADO...
  NORTHWESTERN ARAPAHOE COUNTY IN NORTHEASTERN COLORADO...
  EASTERN JEFFERSON COUNTY IN NORTHEASTERN COLORADO...
  DENVER COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 530 PM MDT

* AT 445 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
  DENVER...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DENVER...AURORA...EASTERN LAKEWOOD...SOUTHWESTERN THORNTON...
  SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...
  ENGLEWOOD...EASTERN WHEAT RIDGE...FEDERAL HEIGHTS...DENVER
  INTERNATIONAL AIRPORT...SHERIDAN...D.I.A. TERMINAL AND
  CONCOURSES...WATKINS AND BUCKLEY AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3964 10509 3984 10508 3993 10458 3964 10460
TIME...MOT...LOC 2245Z 263DEG 39KT 3978 10492 

HAIL...1.25IN
WIND...60MPH

$$

TH
1 follow-up statement
736 
WWUS55 KBOU 242331
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
531 PM MDT WED JUN 24 2015

COC001-005-031-059-242337-
/O.EXP.KBOU.SV.W.0112.000000T0000Z-150624T2330Z/
ADAMS CO-ARAPAHOE CO-JEFFERSON CO-DENVER CO-
531 PM MDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS...
NORTHWESTERN ARAPAHOE...EASTERN JEFFERSON AND DENVER COUNTIES WILL
EXPIRE AT 530 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
SMALL HAIL AND HEAVY RAIN CAN STILL BE EXPECTED WITH THIS 
THUNDERSTORM.  

A FLASH FLOOD WARNING IS IN EFFECT FOR SOUTHWESTERN ADAMS...WESTERN 
ARAPAHOE...AND NORTHEAST DENVER COUNTIES UNTIL 715 PM MDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DENVER.

LAT...LON 3964 10509 3984 10508 3993 10458 3964 10460
TIME...MOT...LOC 2325Z 263DEG 39KT 3978 10492 

$$

COOPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:37 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 24, 2:37 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
237 PM MDT WED JUN 24 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 228 PM MDT WED JUN 24 2015

THINGS WORKING OUT PRETTY MUCH AS PLANNED THIS AFTERNOON AND HAVE
NOT MADE ANY HUGE CHANGES TO THE GOING FORECAST. LITTLE IN THE WAY
OF QG DYNAMICS TO HELP OR HINDER THINGS TONIGHT OR TOMORROW BUT
MOISTURE SHOULD INCREASE SUFFICIENTLY TO ALLOW FOR A BIT MORE
CONVECTION TOMORROW AFTERNOON COMPARED TO TODAY AND HAVE INCREASED
POPS ACCORDINGLY. MUCH OF THE NWP OUTPUT...INCLUDING THE CIRA
SYNTHETIC SATELLITE DATA...ARE TOYING AROUND WITH SOME STRATUS
ACROSS MUCH OF THE PLAINS LATER TONIGHT AND TOMORROW MORNING. HAVE
INCREASED SKY COVER TO ACCOUNT FOR THIS. THIS INCREASED MOISTURE
SHOULD BUMP UP THE THREAT OF STRONGER STORMS THURSDAY AFTERNOON.
MAXIMUM TEMPERATURES TOMORROW SHOULD BE A BIT LOWER DUE THE LOWER
CLOUD IN THE MORNING AS WELL AS MORE CONVECTIVE COVERAGE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 228 PM MDT WED JUN 24 2015

THE LONG TERM PERIOD WILL BE DOMINATED BY NORTHWEST FLOW AS A
TROUGH REMAINS OVER THE GREAT LAKES AND EASTERN STATES WHILE A
BUILDING HIGH WILL PUSH NORTH OVER THE WESTERN STATES.

THE COLD FRONTAL BOUNDARY WILL CONTINUE MOVING PUSHING SOUTH
THURSDAY NIGHT. ONGOING CONVECTIVE ACTIVITY...WHICH MAY INCLUDE
SOME STRONGER STORMS OVER THE EASTERN PLAINS WILL CONTINUE PUSHING
SOUTHEAST. NAM SYNTHETIC SATELLITE HINTING AT A MESOSCALE
CONVECTIVE SYSTEM PUSHING SOUTHEAST OUT OF WYOMING OVERNIGHT OVER
THE COLORADO EASTERN PLAINS. HAVE INCREASED POPS TO HIGH
CHANCES...MAY NEED TO TRACK THINGS LATER TO GO UP TO LIKELYS.
BOTH NAM AND GFS AS WELL AS THEIR FORECAST SOUNDINGS SHOW LOW
STRATUS OR FOG PUSHING IN FROM THE NORTHEAST OVERNIGHT...LIKELY
ENHANCED BY UPSLOPE NORTHEASTERLY FLOW AND ANY SORT OF OUTFLOW
FROM CONVECTION. HAVE ADDED THIS TO THE GRIDS. SHOWERS AND
THUNDERSTORMS MAY KEEP GOING ALL NIGHT.

FRIDAY...EXPECT COOLER TEMPERATURES AS IT PUSHES IN ON THE
NORTHWEST FLOW ALOFT. A SURFACE HIGH WILL KEEP UPSLOPE FLOW GOING
TO PUSH MOISTURE UP AGAINST THE MOUNTAINS AND FOOTHILLS. LOOK FOR
MOST SHOWER AND STORM ACTIVITY TO REMAIN THERE WILL MORE STABLE
CONDITIONS OVER THE PLAINS.

SATURDAY THROUGH TUESDAY WILL SEE WARMING TEMPERATURES AND TYPICAL
EARLY SUMMER WEATHER PATTERN WITH AFTERNOON AND EVENING
CONVECTION EACH DAY AS THE UPPER HIGH REMAINS OVER THE GREAT
BASIN. THE NEXT SYSTEM IS BEING HINTED FOR WEDNESDAY WITH COOLER
TEMPERATURES AND A BETTER CHANCE FOR PRECIPITATION AREA WIDE.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON)
ISSUED AT 228 PM MDT WED JUN 24 2015

ISOLATED CONVECTION THIS EVENING WILL CAUSE THE USUAL ISSUES...
ESPECIALLY REGARDING THE SQUIRRELLY WINDS...BUT THIS SHOULD
SETTLE DOWN AS THE SUN SETS WITH DRAINAGE WINDS KICKING IN BY LATE
EVENING. THERE IS A POSSIBILITY OF AT LEAST MVFR CEILINGS ACROSS
MUCH OF THE PLAINS BY AROUND 12Z WITH THE FRONT RANGE AIRPORTS
PROBABLY ON THE EDGE OF THE STRATUS DECK. THIS LOW CLOUD SHOULD
BURN OFF DURING THE LATE MORNING LEADING TO A BIT MORE CONVECTION
THURSDAY AFTERNOON COMPARED TO WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 228 PM MDT WED JUN 24 2015

SOME OF THE STRONG CONVECTIVE ACTIVITY MAY PRODUCE BRIEF HEAVY
RAINS THIS EVENING WITH A BETTER CHANCE THURSDAY AFTERNOON.
THE SNOWMELT ISSUES CONTINUE TO DECLINE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ET
LONG TERM...KRIEDERMAN
AVIATION...ET
HYDROLOGY...ET
Hazardous weather outlook, Jun 24, 10:44 AM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1044 AM MDT WED JUN 24 2015

COZ030>051-251645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1044 AM MDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN LATE THIS MORNING AND AFTERNOON AND THEN DRIFT
EASTWARD. MOST OF THE ACTIVITY WILL REMAIN BELOW SEVERE LIMITS...
PRODUCING BRIEF HEAVY RAINS...SOME SMALL HAIL AND WIND GUSTS TO
AROUND 40 OR 45 MPH. AN ISOLATED SEVERE STORM OR TWO IS NOT
COMPLETELY OUT OF THE QUESTION OVER THE NORTHEAST PLAINS LATE IN
THE AFTERNOON OR EARLY EVENING WITH HAIL REACHING UP TO AROUND 1
INCH IN DIAMETER AND WIND GUSTS EXCEEDING 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COOLER TEMPERATURES AND AN INCREASE IN STORM COVERAGE WILL OCCUR
THURSDAY INTO FRIDAY ACROSS THE AREA....WITH A SLIGHT CHANCE OF
ISOLATED SEVERE STORMS OVER THE PLAINS THURSDAY EVENING. THEN A
FAIRLY TYPICAL EARLY SUMMER WEATHER PATTERN WILL CONTINUE FOR THE
REST OF THE PERIOD WITH TEMPERATURES AROUND NORMAL AND CHANCES OF
AFTERNOON AND EVENING THUNDERSTORMS DAILY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ET/KRIEDERMAN

In the hours before

Special weather statement, Jun 24, 3:36 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT WED JUN 24 2015

COZ041-242215-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
336 PM MDT WED JUN 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND
NORTHWESTERN ELBERT COUNTIES UNTIL 415 PM MDT...

AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF GREENLAND...OR 28 MILES NORTH OF COLORADO
SPRINGS...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3914 10476 3938 10475 3944 10433 3939 10434
      3937 10433 3937 10430 3935 10430 3934 10433
      3932 10434 3931 10432 3929 10431 3929 10430
      3932 10428 3935 10427 3934 10427 3913 10428
TIME...MOT...LOC 2135Z 245DEG 19KT 3923 10470

COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:09 PM MDTSevere Thunderstorm WarningBOULincoln36 min
Jun 23, 7:15 PM MDTSpecial Weather StatementBOUDenver30 min
Jun 23, 7:30 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld17 min
Jun 23, 7:32 PM MDTSevere Thunderstorm WarningBOULincoln28 min
Jun 23, 7:52 PM MDTSpecial Weather StatementBOUDenver23 min
Jun 23, 9:15 PM MDTSevere Thunderstorm WarningBOUWashington30 min
Jun 24, 3:36 PM MDTSpecial Weather StatementBOUElbert39 min
Jun 24, 5:00 PM MDTTornado WarningBOUArapahoe, Denver19 min
Jun 24, 5:08 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver52 min
Jun 24, 5:09 PM MDTTornado WarningBOUAdams, Denver21 min
Jun 24, 5:22 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver113 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.